Lewy Body Dementia Association, Inc.
https://www.lbda.org/phpBB3/

Ascites - Extreme Abdominal Distension - Trazadone??
https://www.lbda.org/phpBB3/viewtopic.php?f=4&t=584
Page 1 of 1

Author:  DaughterWendy [ Wed Nov 07, 2007 12:23 pm ]
Post subject:  Ascites - Extreme Abdominal Distension - Trazadone??

Good day all;

Dad is in the hospital. Approximately 2-3 weeks ago, my sister noticed my father's belly had become larger and she spoke with the doctor. The doctor blamed it on the fact that in the hospital elderly patients do not get enough exercise. This did not sit well with me so I travelled down to see my dad and placed him in a reclining position and had a look myself.

I found, extensive swelling of the abdomen, extensive bulging of the flanks, - both legs severly swollen, 1 more than double, almost triple the size it should be; - my father, who is normally fairly amblitory and independant could not lift his leg to dress or undress due to the weight of his legs, could not even lift his leg to put on a slipper - extreme exhaustion, etc.
Luckily, his doctor had decided to take some action. They did blood work and an ultrasound the day before. It was confirmed that my father has Ascites (extreme accumulation of fluid in the peritoneal cavity) that is also settling into his legs and groin areas.

After a strong push an Internist was brought into my fathers case that day, but they cannot find what is causing the Ascites.
As they cannot find anything definate....they are trying to tell me that they have to put it down to a combination of things liver/kidney/heart failure. In other words they do not know and this is scary for all.

I am researching Ascites and the primary cause is liver failure but I have now found that another drug that they have him on known as Trazadone(antidepressant drug)can cause drug induced liver toxicity from trazodone. (liver failure)

In summary all, what I am looking and hoping for is....

Has anyone's loved one been diagnosed with Ascites? and if so

What was the cause of the Ascities? and

If they did what did they do to determine the cause of the Ascites?

What did they do to treat the Ascites? and

Does anyone have any further comments/information or experience with this little antidepressant/sedative possible nightmare Trazadone?

Thanks for your time and any info will be greatly appreciated.

Page 1 of 1 All times are UTC - 5 hours [ DST ]
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group
http://www.phpbb.com/